Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 82, NWS Louisville, KY

June 20, 2013Cumberland County, Monroe County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 20, 2013, 6:04 PM CDT for Cumberland County, Monroe County, Kentucky. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2013, 6:04 PM CDT (23:04 UTC)
Expired
Jun 20, 2013, 6:25 PM CDT
In force
21 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cumberland County, KY, Monroe County, KY

The radar

The Nashville radar (KOHX), 102 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
692 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WUUS53 KLMK 202304
SVRLMK
KYC057-171-202325-
/O.NEW.KLMK.SV.W.0082.130620T2304Z-130620T2325Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
604 PM CDT THU JUN 20 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 625 PM CDT

* AT 604 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  CELINA...AND MOVING SOUTHEAST AT 5 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  RAYDURE...VERNON...ASHLOCK AND PEYTONSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3661 8559 3662 8560 3666 8560 3671 8549
      3662 8537 3661 8549
TIME...MOT...LOC 2304Z 337DEG 4KT 3665 8552

HAIL...1.00IN
WIND...60MPH

$$

MP
2 follow-up statements
065 
WWUS53 KLMK 202315
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT THU JUN 20 2013

KYC057-202323-
/O.CAN.KLMK.SV.W.0082.000000T0000Z-130620T2325Z/
CUMBERLAND KY-
615 PM CDT THU JUN 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CUMBERLAND
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA. SOME STORMS REMAIN IN THE AREA AND MAY PRODUCE 40 
TO 50 MPH WINDS AND HALF INCH HAIL.

LAT...LON 3669 8551 3662 8545 3661 8549 3661 8552
      3661 8559 3662 8560 3666 8560
TIME...MOT...LOC 2313Z 337DEG 4KT 3664 8552

$$

KYC171-202325-
/O.CON.KLMK.SV.W.0082.000000T0000Z-130620T2325Z/
MONROE KY-
615 PM CDT THU JUN 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MONROE COUNTY UNTIL 625 PM CDT...

AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
CELINA...AND MOVING SOUTHEAST AT 5 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
VERNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO 
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS!

&&

LAT...LON 3669 8551 3662 8545 3661 8549 3661 8552
      3661 8559 3662 8560 3666 8560
TIME...MOT...LOC 2313Z 337DEG 4KT 3664 8552

HAIL...1.00IN
WIND...60MPH

$$

MP
572 
WWUS53 KLMK 202324
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
724 PM EDT THU JUN 20 2013

KYC171-202333-
/O.EXP.KLMK.SV.W.0082.000000T0000Z-130620T2325Z/
MONROE KY-
624 PM CDT THU JUN 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY
WILL EXPIRE AT 725 PM EDT/625 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. HOWEVER GUSTY WINDS UP TO 50 MPH...HEAVY RAIN...AND HALF 
INCH HAIL ARE STILL POSSIBLE WITH THE THUNDERSTORMS IN THE AREA.

LAT...LON 3669 8551 3662 8545 3661 8549 3661 8552
      3661 8559 3662 8560 3666 8560
TIME...MOT...LOC 2323Z 337DEG 4KT 3663 8551

$$

MP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 5:45 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 20, 5:45 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 PM EDT THU JUN 20 2013

...Updated Aviation Discussion...

.SHORT TERM (Now through Friday Night)...
Issued at 250 PM EDT Thu Jun 20 2013

Isolated to widely scattered convection across the south should die
off with loss of heating by early evening. The cells that are out
there now will not move much, as AMDAR soundings show little in the
way of winds over a deep layer. Expect locally an inch of rain to
fall under the heaviest cells, but given relatively low precipitable
water air out there, the cells should pop up and rain themselves out
quickly before causing too much in the way of a flooding threat.

The shortwave trough enhancing that convection today will be over
the Deep South Friday. Heights will rise again over our area, but
may be low enough for additional isolated convection to develop
across south central Kentucky. Our region will be between the
Bermuda high to our east and a nearly stationary low pressure area
just east of the central Rockies. The gradient between the two will
mean a general southerly flow over our region.

Temperatures tonight will fall into the 60s for most locations,
though one or two spots may drop into the upper 50s. Will have highs
Friday perhaps a degree or two warmer, and similar for lows Friday
night, as low-level thicknesses just inch upward.

.LONG TERM (Saturday through Thursday)...
Issued at 300 PM EDT Thu Jun 20 2013

Broad southerly low-level flow will provide increasingly warm and
moist air into the Ohio Valley during the extended period, as
1000-500 thicknesses, 850 hPa temps, and PWs/mixing ratios increase.
By late Wednesday/Thursday, it appears a cool frontal boundary will
approach from the northwest, which should decrease the heat a bit.
However, this is a week away, we will have to see how this plays
out.

As mentioned in the previous discussion, the ridge never builds
sufficiently overhead, with convection possible each afternoon. With
a lack of synoptic-scale forcing, expect hit-and-miss diurnal
convection. Will go with slight/isolated shower and thunderstorm
chances, as it will be hard to pin-point storm formation. However,
PoPs will begin to increase as Wednesday night approaches. A frontal
boundary will approach late Wednesday and Thursday, which will
supply a better chance of area-wide showers and thunderstorms.

Temperatures will hold steady in the upper 80s and lower 90s for
highs each day. Overnight lows will remain rather mild, with upper
60s and lower 70s each night. With moisture gradually increasing
through the period, expect heat indices to increase as well. So, it
will feel like low to mid 90s each afternoon and low to mid 70s each
night. If that front arrives as currently forecast, then temps
should decrease several degrees Thursday.

&&

.AVIATION (00Z TAF Update)...
Issued at 644 PM EDT Thu Jun 20 2013

Upper level ridging building in overhead and weak surface ridging
will keep our weather fairly quiet and summery through this TAF
period.  The main concern for the overnight hours will be fog.  It
appears that the best chance will be at BWG where there were some
thunderstorms in the vicinity earlier.  Will keep vsby MVFR though.
The other item of concern is isolated thunderstorms, which should
pop up again tomorrow afternoon in the south.  However chances are
much too low to include in the BWG TAF at this time.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......RJS
Long Term........MJP
Aviation.........13
Hazardous weather outlook, Jun 20, 2:22 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT THU JUN 20 2013

INZ076>079-083-084-089>092-KYZ025-029>043-046>049-055>057-211930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
BOYLE KY-GARRARD KY-MADISON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...BRANDENBURG...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...DANVILLE...LANCASTER...
RICHMOND
322 PM EDT THU JUN 20 2013 /222 PM CDT THU JUN 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING
THE AFTERNOON AND EARLY EVENING HOURS LATE THIS WEEK INTO THE
FIRST HALF OF NEXT WEEK. SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ023-024-026>028-045-053-054-061>067-070>078-081-082-211930-
HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-HARDIN KY-NELSON KY-
LARUE KY-MARION KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BEAVER DAM...
LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...BARDSTOWN...HODGENVILLE...
LEBANON...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
322 PM EDT THU JUN 20 2013 /222 PM CDT THU JUN 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO WIDELY THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AS THE ATMOSPHERE BECOMES UNSTABLE WITH THE DAYTIME HEATING AND AS
A WEAK UPPER LEVEL DISTURBANCE CROSSES THE REGION. ANY
THUNDERSTORM THAT DEVELOPS LIKELY WILL MOVE SLOWLY AND PRODUCE
HEAVY RAINFALL...GUSTY WINDS...AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING
THE AFTERNOON AND EARLY EVENING HOURS LATE THIS WEEK INTO THE
FIRST HALF OF NEXT WEEK. SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS SHOULD REPORT
PONDING ON ROADWAYS TODAY AS WELL AS ANY GUSTY WINDS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RJS/MJP

In the hours before

Special weather statement, Jun 20, 3:50 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM CDT THU JUN 20 2013

KYZ077-078-081-202120-
ADAIR KY-CUMBERLAND KY-RUSSELL KY-
350 PM CDT THU JUN 20 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS IN SOUTHERN ADAIR COUNTY...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF COLUMBIA...AND MOVING EAST AT 10
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GLENS FORK AND CUNDIFF...
  OZARK...
  CROCUS AND BRYAN...
  MONTPELIER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3688 8521 3689 8522 3688 8524 3690 8537
      3708 8540 3714 8514 3687 8516
TIME...MOT...LOC 2050Z 272DEG 10KT 3700 8527

MP
Special weather statement, Jun 20, 4:09 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 PM CDT THU JUN 20 2013

KYZ070-202135-
LOGAN KY-
409 PM CDT THU JUN 20 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...HALF INCH HAIL...AND 50 MPH WINDS SOUTHWEST OF RUSSELLVILLE...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF RUSSELLVILLE...NEARLY
STATIONARY.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN...HALF INCH HAIL...AND STRONG
GUSTY WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL IMPACT...
  RUSSELLVILLE...
  FERGUSON...
  OLMSTEAD...
  LICKSKILLET...
  CAVE SPRINGS...
  OAKVILLE AND ADAIRVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8707 3687 8706 3686 8674 3664 8678
      3664 8706
TIME...MOT...LOC 2107Z 277DEG 5KT 3675 8695

13
Special weather statement, Jun 20, 4:26 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 PM CDT THU JUN 20 2013

KYZ074-076-202155-
BARREN KY-METCALFE KY-
426 PM CDT THU JUN 20 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS ACROSS SOUTHWEST METCALFE COUNTY...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF EDMONTON...AND MOVING EAST
AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RANDOLPH...
  NEW LIBERTY...
  GOODLUCK AND CEDAR FLATS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3706 8562 3684 8560 3684 8578 3700 8579
TIME...MOT...LOC 2126Z 261DEG 4KT 3694 8571

MP
Special weather statement, Jun 20, 4:36 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM CDT THU JUN 20 2013

KYZ077-078-202205-
ADAIR KY-RUSSELL KY-
436 PM CDT THU JUN 20 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS IN EASTERN ADAIR COUNTY MOVING INTO
RUSSELL COUNTY...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF JAMESTOWN...AND MOVING EAST AT 5
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ESTO AND RUSSELL COUNTY AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3715 8511 3695 8507 3695 8524 3707 8528
TIME...MOT...LOC 2136Z 261DEG 4KT 3702 8519

MP
Special weather statement, Jun 20, 5:02 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM CDT THU JUN 20 2013

KYZ070-202230-
LOGAN KY-
502 PM CDT THU JUN 20 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS...

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELLVILLE...AND WAS NEARLY STATIONARY.

OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 45 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  CAVE SPRINGS...
  OAKVILLE...
  CORINTH AND DENNIS...

WIND GUSTS OF 45 MPH ARE CAPABLE OF TOPPLING WEAK AND SHALLOW ROOTED
TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3672 8704 3691 8703 3688 8667 3685 8668
      3684 8669 3682 8670 3675 8674 3666 8676
TIME...MOT...LOC 2201Z 281DEG 6KT 3680 8690

13
Special weather statement, Jun 20, 5:13 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM CDT THU JUN 20 2013

KYZ075-081-202240-
CUMBERLAND KY-MONROE KY-
513 PM CDT THU JUN 20 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS ALONG THE CUMBERLAND AND MONROE COUNTY
BORDER...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF TOMPKINSVILLE...AND MOVING EAST
AT 5 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THIS STORM. SMALL LIMBS AND WEAK TREES MAY BE DAMAGED WITH WINDS OF
THIS MAGNITUDE.

* THIS STORM WILL ALSO IMPACT...
  DUBRE...
  JUDIO...
  CLOYDS LANDING AND ARAT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3661 8564 3684 8573 3684 8563 3683 8560
      3682 8559 3684 8557 3685 8559 3686 8556
      3685 8556 3686 8555 3687 8547 3662 8530
TIME...MOT...LOC 2211Z 256DEG 6KT 3674 8556

MP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:47 PM CDTSpecial Weather StatementLMKAdair28 min
Jun 20, 3:08 PM CDTSpecial Weather StatementLMKBarren27 min
Jun 20, 3:36 PM CDTSpecial Weather StatementLMKMetcalfe29 min
Jun 20, 3:50 PM CDTSpecial Weather StatementLMKAdair30 min
Jun 20, 4:09 PM CDTSpecial Weather StatementLMKLogan26 min
Jun 20, 4:26 PM CDTSpecial Weather StatementLMKMetcalfe29 min
Jun 20, 4:36 PM CDTSpecial Weather StatementLMKAdair29 min
Jun 20, 5:02 PM CDTSpecial Weather StatementLMKLogan28 min
Jun 20, 5:13 PM CDTSpecial Weather StatementLMKCumberland27 min
Jun 20, 5:34 PM CDTSevere Thunderstorm WarningLMKCumberland, Monroe31 min
Jun 20, 6:32 PM CDTSpecial Weather StatementLMKMonroe28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.